Kansas, 2010

Flash Flooding and Hail in Kansas, June 19, 2010

June 19, 2010 · NWS TOP · 45 events in 14 counties and zones

A powerful storm system moved across northern Kansas on Saturday morning, producing winds of 60 to 80 mph or greater from north central Kansas well into Missouri. Some of the strongest winds were experienced along a swath extending from Concordia through Barnes, Blue Rapids and Vermillion along Highway 9, and between highway 16 and 36 over extreme northeast Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$84,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

A powerful storm system moved across northern Kansas on Saturday morning, producing winds of 60 to 80 mph or greater from north central Kansas well into Missouri. Some of the strongest winds were experienced along a swath extending from Concordia through Barnes, Blue Rapids and Vermillion along Highway 9, and between highway 16 and 36 over extreme northeast Kansas. Later that evening another round of severe weather brought damaging winds, large hail, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 19, 5:37 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 19, 5:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT SAT JUN 19 2010

.UPDATE...
UPDATED THE AVIATION DISCUSSION.

&&

.DISCUSSION...
SEE PREVIOUS DISCUSSION.

&&

.AVIATION...
MCS MOVING ALONG THE KS/NEB STATE LINE IS NOT BEING HANDLED VERY
WELL BY THE MODELS...ALTHOUGH THE 00Z NAM DID INDICATE THIS
POTENTIAL WITH A CONVECTIVE INDUCED VORT MOVING ALONG THE SFC
TROUGH/OUTFLOW FROM MO CONVECTION. CORFIDI VECTORS WOULD SUGGEST
THIS MCS MOVING DUE EAST AND REMAINING NORTH OF THE TERMINALS.
HOWEVER RADAR TRENDS HAVE SHOW AN EAST SOUTHEASTERLY PROPAGATION AND
RECENT SATELLITE SHOWS AN AC DECK FILLING IN BETWEEN THE DIEING
CONVECTION OVER SOUTHERN MO AND THE MCS TO THE NORTHWEST. BECAUSE OF
THIS HAVE INCLUDED A VCTS BY LATE MORNING AND WILL MONITOR TRENDS.
HAVE ALSO GONE AGAINST THE MODELS SFC WINDS AND WILL KEEP THEM
BACKED FROM THE SOUTHEAST WITH THE SFC LOW PROGGED TO REMAIN OVER
SOUTHEAST CO WHICH SHOULD HELP KEEP THE SFC BOUNDARY IN THE AREA.

WOLTERS

&&

.PREV DISCUSSION.../336 AM CDT SAT JUN 19 2010/
TODAY/TONIGHT: FORECAST OVER THE NEXT 24 HOURS REMAINS CHALLENGING
DUE TO MODEST UNCERTAINTIES OF POTENTIAL CONVECTIVE DEVELOPMENT. AS
OF EARLY THIS MORNING...A CLUSTER OF TSRA WAS DROPPING SOUTHEAST
OVER CENTRAL MISSOURI. THE WESTERNMOST DEVELOPMENT WAS LIMITED BY A
STRONG CAP IN PLACE OBSERVED ON THE 00Z TOP SOUNDING AND SHORT TERM
MODEL GUIDANCE. A SECONDARY CLUSTER OF STORMS HAS DEVELOPED OVER NE
COLORADO INTO SW NEBRASKA. AT THE SFC...TWO DISCERNIBLE BOUNDARIES
WERE ANALYZED PER SFC OBSERVATIONS AND RADAR FINE LINES. FIRST
BOUNDARY STRETCHES SOUTH OF ABILENE TO TOPEKA AND THE SECOND FROM
CONCORDIA TO HIAWATHA. TO THE NORTH OF THIS SECONDARY BOUNDARY...A
WELL DEFINED MOISTURE GRADIENT EXISTS WITH DEWPOINTS 5-7 DEG F
LOWER. LOW LEVEL JET WEAKER TONIGHT AND THEREFORE CONFIDENCE IS
LOWER IN ISENTROPIC ASCENT OVER EITHER OF THESE BOUNDARIES
INITIATING CONVECTION THIS MORNING...ESPECIALLY WITH THE STRONG CAP
IN PLACE. ATTENTION THEN TURNS TO WESTERN CLUSTER BEHAVIOR. CORFIDI
VECTORS WOULD SUGGEST ACTIVITY WILL CONTINUE ON AN ENE
TRAJECTORY...KEEPING CURRENT CLUSTER NORTH OF THE CWA. HOWEVER
CANNOT COMPLETELY RULE OUT NEW DEVELOPMENT ON ITS SOUTHERN FLANK NOR
ISO TSRA ALONG EXISTING BOUNDARIES OVER THE CWA AND THEREFORE RETAIN
CHANCE POPS OVER THE NORTHERN HALF OF THE CWA THIS MORNING INTO THE
AFTERNOON. ATM REMAINS VERY MOIST/UNSTABLE SO ANY STORMS THAT MANAGE
TO INITIATE ALONG THE BOUNDARY WOULD HAVE POTENTIAL FOR SVR AND
HEAVY RAINFALL. LATER THIS AFTERNOON...ADDITIONAL MCS WILL DEVELOP
OVER WESTERN NEBRASKA NORTH OF THE MAIN BOUNDARY. THIS ACTIVITY WILL
MOVE EAST AND ANTICIPATE THE BULK REMAINING NORTH OF THE CWA
TONIGHT...BUT CONTINUED CHANCES ALONG AND NORTH OF INTERSTATE 70
WITH BEST PROBABILITIES OF TSRA CLOSER TO THE NE BORDER.

SUNDAY/BEYOND: STRONG UPPER RIDGE REMAINS CENTERED ACROSS THE
SOUTHERN PLAINS WITH ITS NORTHERN INFLUENCES KEEPING HOLD OF THE
CWA. LIKEWISE...FRONTAL BOUNDARY IS EXPECTED TO GRADUALLY LIFT
NORTHWARD OUT OF THE CWA INTO SOUTHERN NEBRASKA ON SUN. THEREFORE
REMOVED TSRA CHANCES OUT OF THE CWA FOR SUN-TUE AS APPRECIABLE SFC
CONVERGENCE DEPARTS THE AREA AND WARM MID LEVEL TEMPS REMAIN IN
PLACE. FOOTNOTE OF UNCERTAINTY WOULD OF COURSE BE ANY LARGE MCS THAT
MANAGES TO REINFORCE THE FRONTAL BOUNDARY FURTHER SOUTH...ALTHOUGH
MODEL GUIDANCE DOES NOT DEPICT THIS SCENARIO ATTM.

AS FOR TEMPERATURES...EXPECT MAXIMUM READINGS NEARLY 10 DEGREES
ABOVE NORMAL THROUGH MID WEEK. THIS SPELLS HIGHS IN THE MIDDLE TO
UPPER 90S FOR MOST LOCATIONS. WITH THE TROPICAL AIRMASS IN
PLACE...HEAT INDICES DURING THE AFTERNOON WILL LIKELY FLIRT WITH
THE CENTURY MARK EACH DAY.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 19, 4:56 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
556 AM CDT SAT JUN 19 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-201100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
556 AM CDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING A CLUSTER OF THUNDERSTORMS ALONG THE KANSAS AND
NEBRASKA BORDER WILL CONTINUE TO TRACK EAST INTO PORTIONS OF NORTH
CENTRAL KANSAS. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON INTO
TONIGHT ALONG A STALLED FRONTAL BOUNDARY AND RESIDUAL OUTFLOW
BOUNDARIES...MAINLY ALONG AND NORTH OF INTERSTATE 70. A FEW OF
THESE STORMS MAY BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT
AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

BLAIR

The radar

The Grand Island radar (KUEX), 94 km away, was scanning. The volume nearest the first event began at 13:00 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 18 hail, 3 flash flood. Local standard time, as filed.

Thunderstorm Wind, Cloud

When
June 19, 7:00 AM CST to 7:30 AM CST
Where
Cloud County, 0.53 mi E of Jamestown to 0.53 mi E of Concordia
Measured
65 kt (75 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
39.600, -97.860

Concordia ASOS reported a 75 mph wind gust. Also multiple large trees uprooted onto streets making them impassible. One tree fell on a house causing damage. Power lines also fell and pulled meters out from houses. In Jamestown a 3 foot diameter hackberry tree blew onto a house.

Thunderstorm Wind, Republic

When
June 19, 7:07 AM CST to 7:43 AM CST
Where
Republic County, 4.25 mi E of Norway to 0.69 mi S of Agenda
Measured
56 kt (64 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.700, -97.700

A trained spotter in Norway reported a 64 mph wind gust. In Agenda power lines were damaged and large trees snapped.

Hail, Republic

When
June 19, 7:12 AM CST to 7:18 AM CST
Where
Republic County, 1.06 mi E of Kackley
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.700, -97.850

The hail measured 2.2 inches.

Hail, Republic

When
June 19, 7:12 AM CST
Where
Republic County, 2.81 mi S of Courtland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.740, -97.890

Hail, Republic

When
June 19, 7:13 AM CST
Where
Republic County, 0.53 mi E of Courtland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.780, -97.890

Hail, Republic

When
June 19, 7:14 AM CST to 7:16 AM CST
Where
Republic County, 1.06 mi E of Kackley
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.700, -97.850

Hail, Cloud

When
June 19, 7:15 AM CST to 7:17 AM CST
Where
Cloud County, 0.53 mi W of Concordia
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
39.570, -97.680

Concordia also reported power outages.

Hail, Cloud

When
June 19, 7:27 AM CST to 7:31 AM CST
Where
Cloud County, 4.22 mi NE of Jamestown
Measured
2.25 in hail
Reported by
Trained Spotter
Coordinates
39.640, -97.810

The hail measured 2.25 inches.

Thunderstorm Wind, Clay

When
June 19, 7:52 AM CST to 8:52 AM CST
Where
Clay County, 6.45 mi NW of Idana
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.440, -97.350

A trained spotter reported an estimated 65 mph wind gust. A 5 inch diameter tree fell near Idana.

Thunderstorm Wind, Washington

When
June 19, 8:09 AM CST to 8:31 AM CST
Where
Washington County, 5.09 mi SSW of Strawberry to 0.69 mi S of Barnes
Measured
61 kt (70 mph) estimated sustained
Property damage
$1,000
Reported by
Public
Coordinates
39.650, -97.280

A 6 inch diameter tree limb snapped in Clifton. In Barnes a trained spotter reported an estimated 70 mph wind gust.

Hail, Clay

When
June 19, 8:35 AM CST
Where
Clay County, 1.75 mi SE of Clay Center Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.360, -97.150

Thunderstorm Wind, Riley

When
June 19, 8:35 AM CST to 9:17 AM CST
Where
Riley County, 1.48 mi SSW of Parallel to 4.37 mi NW of Rocky Ford
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.550, -96.880

Trained spotters throughout Riley County reported 60 to 65 mph wind gusts. In Randolph trees snapped blocking the Green-Randolph Road. In Manhattan some shingles blew off of roofs and power outages were reported.

Thunderstorm Wind, Marshall

When
June 19, 8:40 AM CST to 9:23 AM CST
Where
Marshall County, 0.69 mi S of Waterville to 0.53 mi E of Axtell
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.690, -96.750

Trained spotters throughout Marshall County reported 80 mph wind gusts. Large trees were damaged and house windows blew out in Waterville. In Blue Rapids structural damage to homes was reported. In Vermillion, portions of a school roof was blown off. And in Axtell, an 18 foot diameter tree branch snapped.

Hail, Marshall

When
June 19, 8:45 AM CST
Where
Marshall County, 0.69 mi S of Waterville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.690, -96.750

Thunderstorm Wind, Pottawatomie

When
June 19, 8:58 AM CST to 9:26 AM CST
Where
Pottawatomie County, 2.62 mi SE of Westmoreland to 0.69 mi S of Onaga Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.370, -96.390

Trained spotters throughout Pottawatomie County reported 60 to 65 mph wind gusts. In Westmoreland and Onaga 3 to 4 inch tree limbs were broken.

Thunderstorm Wind, Nemaha

When
June 19, 9:15 AM CST to 9:53 AM CST
Where
Nemaha County, 1.74 mi WNW of Corning to 3.78 mi E of Oneida
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
39.660, -96.060

Trained spotters throughout Nemaha County reported 70 to 80 mph wind gusts associated with a strong storm that passed through the county. A large silo and many trees were blown over near Centralia. Two Barns, an outbuilding, and trees were destroyed near Corning.

Thunderstorm Wind, Jackson

When
June 19, 9:50 AM CST to 9:53 AM CST
Where
Jackson County, 0.87 mi NE of Whiting
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.590, -95.610

A trained spotter reported an estimated 60 mph wind gust.

Hail, Cloud

When
June 19, 9:51 AM CST
Where
Cloud County, 2.14 mi SSW of Macyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.450, -97.830

Thunderstorm Wind, Jackson

When
June 19, 9:53 AM CST to 9:56 AM CST
Where
Jackson County, 2.24 mi ESE of Denison
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.390, -95.590

A large tree was blown down across Highway 16.

Thunderstorm Wind, Brown

When
June 19, 10:02 AM CST to 10:25 AM CST
Where
Brown County, 0.53 mi W of Hiawatha to 0.53 mi E of Robinson
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
39.850, -95.540

Trained spotters reported 70 to 80 mph winds across Brown County. Power lines were down in Everest and Robinson. Trees were snapped throughout the county, and in Robinson a grain elevator was heavily damaged.

Thunderstorm Wind, Jefferson

When
June 19, 10:05 AM CST to 10:30 AM CST
Where
Jefferson County, 2.25 mi ENE of Meriden to 0.54 mi E of Perry
Measured
62 kt (71 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.190, -95.530

A Kansas Mesonet station near Meriden measured a 71 mph wind gust. In Perry, the top of a 15 inch diameter tree was blown down and the intersection of Front Street and Main Street.

Hail, Jefferson

When
June 19, 10:54 AM CST
Where
Jefferson County, 2.62 mi NW of Mc Louth
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.230, -95.250

Hail, Republic

When
June 19, 4:22 PM CST
Where
Republic County, Courtland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.780, -97.900

Hail, Republic

When
June 19, 5:18 PM CST to 5:20 PM CST
Where
Republic County, 0.53 mi W of Courtland
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
39.780, -97.910

Hail, Republic

When
June 19, 5:31 PM CST
Where
Republic County, 1.06 mi E of Kackley
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.700, -97.850

Hail, Republic

When
June 19, 5:45 PM CST to 5:47 PM CST
Where
Republic County, 1.06 mi E of Kackley
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.700, -97.850

Hail, Republic

When
June 19, 5:46 PM CST to 5:48 PM CST
Where
Republic County, 2.13 mi E of Kackley
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.700, -97.830

Flash Flood, Republic

When
June 19, 6:12 PM CST to 7:12 PM CST
Where
Republic County, 0.67 mi SSW of Rydal to 2.29 mi ESE of Norway
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.810, -97.723

Water flowed over Courtland Road at Highway 148. The city of Courtland also experienced flash flooding across streets in town. In Scandia Water flowed over the streets at Pawnee Road from Highway 36. Water flowed over streets on highway K148 at County 100 Road and Count 110 Road.

Thunderstorm Wind, Cloud

When
June 19, 6:56 PM CST to 7:40 PM CST
Where
Cloud County, 3.84 mi NW of Macyville to 0.87 mi SW of Clyde
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.520, -97.870

Trained spotters throughout Cloud County reported 60 to 70 mph wind gusts.

Thunderstorm Wind, Washington

When
June 19, 7:42 PM CST to 8:00 PM CST
Where
Washington County, 0.69 mi S of Morrowville to 0.87 mi NE of Washington
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.840, -97.170

Trained spotters and Law enforcement officers reported 70 to 80 mph wind gusts across Washington County. In Washington numerous trees were uprooted, which brought down several power lines.

Thunderstorm Wind, Ottawa

When
June 19, 7:45 PM CST to 7:48 PM CST
Where
Ottawa County, 2.62 mi SE of Lamar
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.220, -97.550

A trained spotter reported an estimated 80 mph wind gust.

Thunderstorm Wind, Clay

When
June 19, 7:54 PM CST to 8:02 PM CST
Where
Clay County, 0.54 mi W of Longford to Clay Center
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.170, -97.330

Trained spotters and law enforcement officers reported 60 t0 65 mph wind gusts throughout Clay County.

Thunderstorm Wind, Dickinson

When
June 19, 8:22 PM CST to 8:25 PM CST
Where
Dickinson County, 2.12 mi SE of Sutphen
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.030, -97.020

A trained spotter near Junction City reported an estimated 60 mph wind gust.

Flash Flood, Republic

When
June 19, 8:25 PM CST to 9:25 PM CST
Where
Republic County, 5.01 mi ENE of Norway to 2.44 mi ESE of Norway
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.730, -97.695

Water was across much of Highway 148 from Highway 81 eastward in Republic County. Several rural county roads in southern Republic County also had water across them.

Thunderstorm Wind, Geary

When
June 19, 8:27 PM CST to 8:45 PM CST
Where
Geary County, 0.87 mi NE of Milford to Junction City
Measured
61 kt (70 mph) estimated gust
Injuries
5 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
39.180, -96.910

Trained spotters, law enforcement officers, and emergency management reported 60 to 70 mph wind gusts near Milford Lake in Geary County. In Junction City power lines and transformers were damaged.

Thunderstorm Wind, Riley

When
June 19, 8:39 PM CST to 8:53 PM CST
Where
Riley County, 2.98 mi NW of Keats to 1.61 mi E of Manhattan
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.250, -96.760

An NWS employee reported a 60 mph wind gust along Highway 24 near Manhattan. A 70 mph wind gust was reported near Riley, where power was lost.

Thunderstorm Wind, Pottawatomie

When
June 19, 8:45 PM CST to 9:18 PM CST
Where
Pottawatomie County, 1.07 mi W of Fostoria to 2.12 mi NE of Flush
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.430, -96.540

Trained spotters and law enforcement officers reported 60 mph wind gusts near Westmoreland and St. George. In Olsburg trees were reported blown down. KDOT was required to use chainsaws to move the trees.

Flash Flood, Washington

When
June 19, 8:54 PM CST to 9:54 PM CST
Where
Washington County, 0.62 mi NW of Washington Arpt to 0.75 mi SSE of Washington
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.826, -97.039

One foot of water was reported over College Street and B Street in Washington. Highway 36 also had one foot of water flowing over it.

Thunderstorm Wind, Marshall

When
June 19, 8:54 PM CST to 8:57 PM CST
Where
Marshall County, 0.69 mi S of Marysville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.840, -96.650

An emergency manager reported an estimated 60 mph wind gust near Marysville.

Thunderstorm Wind, Nemaha

When
June 19, 9:15 PM CST to 9:38 PM CST
Where
Nemaha County, 4.7 mi SW of Baileyville to 0.53 mi E of Seneca
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.800, -96.240

Trained spotters and law enforcement officers reported 70 to 80 mph wind gusts across Nemaha County. In Seneca, tow large trees were broken. Power lines were damaged and power went out in Seneca.

Thunderstorm Wind, Jackson

When
June 19, 9:33 PM CST to 10:04 PM CST
Where
Jackson County, 0.87 mi NE of Soldier to 0.87 mi NE of Whiting
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.540, -95.960

Law enforcement officers reported 60 to 70 mph wind gusts in Jackson County.

Hail, Cloud

When
June 19, 9:42 PM CST
Where
Cloud County, 2.14 mi SSW of Macyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.450, -97.830

Hail, Cloud

When
June 19, 9:51 PM CST
Where
Cloud County, 2.14 mi SSW of Macyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.450, -97.830

Thunderstorm Wind, Jefferson

When
June 19, 10:20 PM CST to 10:42 PM CST
Where
Jefferson County, 1.38 mi S of Ozawkie to 0.87 mi NW of Buck Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.200, -95.450

Trained spotters and emergency managers reported 60 mph wind gusts near Perry Lake. An 8 to 9 inch tree was blown down near Williamstown.

Hail, Cloud

When
June 19, 11:19 PM CST
Where
Cloud County, 2.14 mi SSW of Macyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.450, -97.830

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245131, 245130, 245109, 245110, 245112, 245113, 245114, 245115, 245132, 245133, 245116, 245134, 245136, 245117, 246436, 246452, 246454, 245119, 246475, 246465, 246474, 245120, 245121, 245122, 245123, 245124, 245125, 245105, 246700, 246709, 246714, 246716, 246739, 245107, 246720, 246742, 246727, 245108, 246748, 246723, and more.